How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan Your Own Question
Dr. Dan
Dr. Dan, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 8760
Experience:  12 years of experience with domestic and exotic dogs, PLEASE rate my service when satisfied.
17018043
Type Your Dog Veterinary Question Here...
Dr. Dan is online now
A new question is answered every 9 seconds

Second Opinion ) My 9-year old Golden Retriever has

Customer Question

Second Opinion ) My 9-year old Golden Retriever has Hypothyroidism since 2012...He has been taking Soloxine 0.5mg twice daily with excellent results...more energy, great looking coat; an all-around different dog. My current Vet has changed his medication
to Levocrine 0.5mg; he's been taking Levocrine for 3-weeks and he has developed " Bald Spots ", hair falling out, dragging his front paws and vomiting! His name is***** fully understand the variance between the two drugs; Drug Companies don't share
their formulas. Is Jake having a recurrence of Hypothyroidism requiring an increase in Levocrine Dosage? Or! Does he need to be back on the Soloxine? Jake is miserable and so are we.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Dan replied 1 year ago.

Hello!

Thank you for your question, I'm Dr. Dan and I'll try to help you.

I do think he is having a recurrance of hypothyroidism. This is very easy to verify by having the thyroid checked again. You are correct that there is variation between the two drugs and changing from one to the other may require a dose change. If the dose needs to be changed it would either require going back to the soloxine or adjusting the levocrine up or down based on the results of his thyroid test. My guess is that your vet is having the same problem as the rest of the country in that soloxine is on backorder with no return to market date in sight. So probably your best bet is to have the thyroid level rechecked and then the Levocrine dose adjusted accordingly. I hope this helps, if not please feel free to ask more questions.

Dr. Dan